MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; INVERSE/REVERSE SCREW, 4.5 ¿ 42MM

ZIMMER GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; INVERSE/REVERSE SCREW, 4.5 ¿ 42MM
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: cement; catalog# : 85225; lot# : 402282, musculoskeletal transplant fnd; catalog# : 81207; lot# : n/s, base plate 25 mm post length +2 mm lateral offset uncemented; catalog# : 00434902502; lot# : 63685438, glenosphere 36 mm diameter; catalog# : 00434903611; lot# : 63736824, comp rvs tray co 44mm; catalog# : 115370; lot# : 795950, arcom xl 44-36 std +3 hmrl brg; catalog# : xl-115364; lot# : 927530.The manufacturer received x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and revision surgery has been planned for radiolucency.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the anatimical shoulder reverse screw system was implanted on (b)(6) 2017 (removal of hemiarthroplasty, placement of reverse tsa).Ct scan performed on (b)(6) 2019 and planned for revision on (b)(6) 2019 due to radiolucency about the inferior glenosphere screw (2x).Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: single ap scout view of a chest ct examination dated on (b)(6) 2019 was reviewed by hcp: assessment of imaging: the scout view is of limited quality as the low dose technique results in extensive artifact along the metal arthroplasty components.There is lucency along the glenoid screws.There is suspected loosening and displacement of the glenoid component of the reverse type shoulder arthroplasty as the glenosphere surface is now projecting superolaterally in the supine position.There is no evidence of humeral implant loosening or fracture and the implants are grossly aligned but subluxed.Impressions: lucency along the glenoid fixation screws and suspected loosening and displacement of the left shoulder glenoid component of the reverse type arthroplasty as noted.It should be noted that this is a scout view from a ct exam and is of very limited quality.There is malalignment due to suspected loosening and migration of the glenoid implant.The implant sizes appear appropriate.Bone quality appears osteopenic.As a result of the glenoid implant migration, there is subluxation at the implant articulation.No subsidence is seen.Surgical notes of implantation surgery: the surgical notes were reviewed by hcp and concluded on the following findings: left shoulder failed hemiarthroplasty, removal of hemi, placement of reverse total shoulder, general anesthesia, blood loss: 100 ml, removed head of proximal humeral implant, debrided around stem, 180 degree capsular release performed, scar on glenoid removed and debrided, obtained good bleeding, cultures taken ¿ no results provided, no complications.Review of further medical data by hcp was performed an concluded on the following findings: on (b)(6) 2019 ct scan performed, lucency about the inferior glenosphere screw, no cement used on baseplate / glenoshere in 2017 case per rep, no trauma reported, pmi request for upcoming shoulder revision on (b)(6) 2019.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Product compatibility: the product combination was approved by zimmer biomet.However, competitor's instrumentation was used for glenoid preparation.Conclusion: it was reported that the anatimical shoulder reverse screw system was implanted on (b)(6) 2017 (removal of hemiarthroplasty, placement of reverse tsa).Ct scan performed on (b)(6) 2019 and planned for revision on (b)(6) 2019 due to radiolucency about the inferior glenosphere screw (2x).Based on the investigation the reported event can be confirmed.The review of the x-ray confirmed that lucency around the glenoid fixation screws.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42
Common Device Name
INVERSE/REVERSE SCREW, 4.5 ¿ 42MM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9671006
Report Number0009613350-2020-00047
Device Sequence Number319501
Product Code KWT
UDI-Device Identifier00889024483057
UDI-Public00889024483057
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number01.04223.042
Device Lot Number2908167
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight104